Translator Disclaimer
August, 1980 Inequalities for the Probability Content of a Rotated Square and Related Convolutions
Richard L. Hall, Marek Kanter, Michael D. Perlman
Ann. Probab. 8(4): 802-813 (August, 1980). DOI: 10.1214/aop/1176994667

Abstract

Let $(X_1, X_2)$ be independent $N(0, 1)$ variables and let $P(v_1, v_2) = P\lbrack(X_1, X_2) \in C + (v_1, v_2)\rbrack$, where $C$ is the square $\{|x_1| \leqslant a,|x_2| \leqslant a\}$. By demonstrating that $P\lbrack|X_i - v_i|\leqslant a\rbrack$ is $\log$ concave in $v^2_i$, the extrema of $P(v_1, v_2)$ on all circles $\{v^2_1 + v^2_2 = b^2\}$ are determined. The results are extended to determine the extrema of the probability of a cube in $R^n$. The proof is based on a log concavity-preserving property of the Laplace transforms.

Citation

Download Citation

Richard L. Hall. Marek Kanter. Michael D. Perlman. "Inequalities for the Probability Content of a Rotated Square and Related Convolutions." Ann. Probab. 8 (4) 802 - 813, August, 1980. https://doi.org/10.1214/aop/1176994667

Information

Published: August, 1980
First available in Project Euclid: 19 April 2007

zbMATH: 0452.60024
MathSciNet: MR577317
Digital Object Identifier: 10.1214/aop/1176994667

Subjects:
Primary: 26A51‎
Secondary: 60D05, 60E05, 62H15

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.8 • No. 4 • August, 1980
Back to Top